I had a heart cath approx. 5 weeks ago. On follow up this past week, my cardiologist heard a bruit over the incision site at my right groin. He sent me for an ultrasound. When reviewing, the ultrasound tech said he didn't see any sign of an AV fistula, but he did say that he saw a small area of high velocity blood flow. The cardiologist said he didn't agree and didn't think it was a problem, that it was likely still the site healing itself, and he would recheck in 6 months. In the meantime, I'm quite worried -- if he didn't see anything worrisome, then what else could be causing the bruit? I've searched everywhere on the net and can't find anything specific to the causes of a femoral bruit, except PVD. Can the heart cath cause a blockage down my leg, and if so, how likely is this? Can these bruits be innocent and just go away on their own after a heart cath?
The angioseal used after a cath procedure takes around 3 months to completely dissolve. I think you would have significant aches and pains in your leg if a blockage existed. I think your cardiologist is probably waiting until the angioseal has dissolved before seeing if there are any problems in that area.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.